question-icon

Hello. I was in the hospital last night and got

default
Posted on Wed, 9 Jan 2019
Question: Hello. I was in the hospital last night and got IV medication. I was wondering how long after you get the medicine would a severe allergic reaction begin? I got them around 2 AM. Should I be okay at this point? I received Iopamidol, NS bolus, zofran, reglan, pepcid and protonix. I've had a reaction to methylprednisolone a few weeks ago, so now I am a little worried anytime I take medicine. Thank you!
doctor
Answered by Dr. Monika Dede (55 minutes later)
Brief Answer:
Most of the time they appear within 1 to 72 hours.

Detailed Answer:
Hello and welcome in "Ask a Doctor".
I have reviewed your query and here is my advice.

You should know that all the medicine could cause allergic reaction.But the symptoms of a drug reaction can range from mild to very serious and most of the time they appear within 1 to 72 hours. The symptoms could be hives or welts, a rash or blisters.

Hope I have answered your query.
Feel free to ask me further

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Monika Dede (34 minutes later)
Does the risk of serious reactions decrease as time goes on? Or is it a risk for the next three days?
doctor
Answered by Dr. Monika Dede (14 hours later)
Brief Answer:
After 3 days the risk of serious reaction is lower.

Detailed Answer:
Hello and welcome in "Ask a Doctor".
I have reviewed your query and here is my advice.

The risk of seriuos drug reaction decraise as time goes on.So, after 3 days the risk of serious reaction is lower.

Hope I have answer your query.
Feel free to ask me further.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 937 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello. I was in the hospital last night and got

Brief Answer: Most of the time they appear within 1 to 72 hours. Detailed Answer: Hello and welcome in "Ask a Doctor". I have reviewed your query and here is my advice. You should know that all the medicine could cause allergic reaction.But the symptoms of a drug reaction can range from mild to very serious and most of the time they appear within 1 to 72 hours. The symptoms could be hives or welts, a rash or blisters. Hope I have answered your query. Feel free to ask me further